Posted by Ritch on March 26, 2003, at 9:00:55
In reply to Re: do stims make you lazy?, posted by Ellen S. on March 25, 2003, at 23:09:39
> I'm wondering how common it is for stimulants to make people anxious, or to contribute to anxiety.
> Several months ago, my teenage son's pdoc prescribed Adderall to help him wake up in the morning -- to overcome the severe sedation he was experiencing due to his various medications (Celexa, Eskalith, and Geodon) for anxiety and depression. For a long time he took the Adderall only when he was having serious difficulty waking up to get to school, but on the doctor's advice he started taking it every day. Now his anxiety is out of control (he can wake up in the morning OK, but he is often too anxious to leave the house or even to get out of bed), and we suspect that the Adderall may be contributing to the anxiety. Have others had this experience?
If you already have a pre-existing anxiety disorder they definitely *can* make it worse. You might try a switch from Adderall to dexedrine to see if that rids him of most of the residual anxiety. If that doesn't work I would look at stopping the stimulant and focus on the other three meds and see if those might be causing most of the trouble with somnolence (esp. Geodon and Celexa). Antipsychotics can create a lot of sleepiness, Celexa can cause drowsiness and both of them could cause some insomnia at night making it tough to get up in the morning. He is taking Eskalith? Is he also dx'ed as bipolar?